MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37602
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Loss of consciousness (2418); Shaking/Tremors (2515)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient regarding an implantable neurostimulator (ins).The patient reported that on (b)(6) 2023 they noticed they were getting minor tremors on the left side of their body.When the patient checked the right ins (b)(6) with their patient programmer, they saw a screen that they thought meant the ins battery stopped working and needed to be replaced.Agent asked the patient if they saw the eos screen when they checked the right ins, but they do not remember seeing the eos screen.The patient also mentioned that they passed out in church yesterday, but they weren't sure if that was related to the dbs system.Regarding when they passed out in church yesterday, the patient stated, "my left side felt real weak and down i went." during the call, the patient kept seeing the 'poor communication' screen when they checked the right ins.However, synchronization was successful with the left ins (b)(6).For the left ins, the patient programmer indicated that therapy was on and the ins battery level was ok.The patient tried to connect to the right ins again, but they continued to see the 'poor communication' screen.The patient mentioned that they were supposed to have an appointment with their managing healthcare provider (hcp) today, but the hcp was sick and told the patient they would have to reschedule the appointment for on (b)(6)2023.The patient stated that they were not comfortable waiting that long and asked for physician listings in their area.Agent emailed the physician listings to the patient.The patient was redirected to their healthcare provider to further address the issue.Additional information was received from the patient (pt).The implant for the left side was not communicating with their remote device.They went to see their neurologist and they were able to get it working again.They told the patient to contact the manufacturer to get a new remote device.Circumstances leading to event were the patient was standing in church signing and felt light headed.Their left leg collapsed and they had to sit down.Actions taken to resolve the issue were the neurologist corrected the problem and changed their medication.The patient has been feeling ok since.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key17375157
Report Number3004209178-2023-13098
Device Sequence Number17100549
Product Code MHY
UDI-Device Identifier00613994761064
UDI-Public00613994761064
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2019
Device Model Number37602
Device Catalogue Number37602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/21/2023
Date Device Manufactured02/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale